|Get the weight off
Jul 29, 2013
Hi Nelson. This is not a question, however I think it would be helpful for others in this forum. I am a 51 yo male, 5'6", small frame, and I have been trying to figure out why my sex drive has been so low, even to the point of having erectile problems. I am taking Isentress, Viread and Viracept. I have subcutaneous belly fat, not the hard stomach fat associated with PI's. All my tests have been normal, thyroid, testosterone, free testosterone, cortisol, etc. However, my weight has always been at the top end/ borderline of overweight (BMI about 24.3.). Since I was still in "normal" BMI range, I never really considered decreasing weight. However, I have recently dropped weight so now my BMI is 22.6 and I noticed an improvement in sex drive; blood pressure also has decreased to 115/75 (it was 140/85, @ BMI 24.3). Urge is increasing and sensitivity is coming back, although not fully recovered. I plan on dropping more weight maybe to BMI of 21 to see if my sex drive increases even more. Just want to share my experience in realizing that even though you may be within the top end of "normal BMI", if you have a small body frame like me, you still may need to decrease weight to mid to lower end of the BMI in order for your sex drive to return. Hope this helps others.
| Response from Mr. Vergel
Thanks for sharing your experience.
Your baseline body mass index (BMI) was still under what is considered normal. The bad thing about is that it does not take into account body composition. Someone who is 5' 6" tall and weighs 150 with a 40 percent fat has the same BMI of a person of the same height and weight who has 10 body fat (thus more muscle). Visceral (deep belly fat) has been associated with metabolic syndrome and possibly erectile issues.
Weight loss has been shown to decrease blood pressure. High blood pressure can decrease erectile function. Also, most blood pressure medications (except for ACE inhibitors and probably ARBs) can decrease sex drive and erectile function.
I am glad that you can see benefits of losing weight without having to use medications like testosterone, Viagra, Cialis or Levitra.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.